I've used a medtronic 522 for several years, so I know the pump well. Also have a 5-year-old son (not diabetic) so I can imagine the challenges you have!
The most likely problem causing the highs is that your son's basal rate needs to be fine tuned. Has your doctor/diabetes educator been making changes based on his test results this week?
Have you seen bubbles in the tubing or reservoir? They shouldn't be there unless you intentionally left them in when filling the reservoir. As long as you prime the pump when putting in the new infusion set there won't be air bubbles in the tubing either. If you're unsure about how to get bubbles out when filling the reservoir or how to prime, let me know. But my guess is that you're doing it fine.
Tuck the tubing in your son's pants so it won't get caught on anything. I've had the tubing kinked and coiled and never had a problem with insulin delivery. Check that the removable part of the infusion set is securely in place, that it clicks and feels solid.
Make sure he has the short tubing (think it's 29"?), which will still be long on a 5-year old. On a child I'd tuck the pump into his pocket, and also attach the clip to the outside of the pocket so it won't come off as easily.
Hope this helps. -Jenna